MAUDE Adverse Event Report: MEDTRONIC, INC. WHOLEY WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. WHOLEY WIRE; WIRE, GUIDE, CATHETER
Catalog Number WWIJ35260
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a non-mdt 6fr 135cm thrombectomy catheter with a wholey guidewire.It was reported that there was difficulty advancing the catheter.Physician attempted to remove the catheter with some resistance.Upon removal, the catheter appeared to unravel leaving a portion of the catheter in the lower extremity (below the knee).Multiple unsuccessful attempts were made to retrieve it.The procedure was then aborted with foreign body remaining in the patient.

Brand Name
WHOLEY WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key7902677
Report Number2182208-2018-01732
Device Sequence Number16185444
Product Code DQX
UDI-Device Identifier00821684065938
UDI-Public00821684065938
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Catalogue NumberWWIJ35260
Device Lot Number10859837
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;